Alert archive / Oklahoma / Flash Flood Warnings in 2010
Flash Flood Warning 60, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Sep 11, 2010, 2:52 PM CDT for LeFlore County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2010, 2:52 PM CDT (19:52 UTC)
- Expired
- Sep 11, 2010, 5:22 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 73 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.9 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2138 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
422
WGUS54 KTSA 111952
FFWTSA
OKC079-112245-
/O.NEW.KTSA.FF.W.0060.100911T1952Z-100911T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
252 PM CDT SAT SEP 11 2010
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 545 PM CDT
* AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN 7 MILES EAST OF BIG CEDAR...MOVING
SOUTH AT 5 MPH. RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAS
ALREADY FALLEN DURING THE PAST 1 TO 2 HOURS. ANOTHER 1 TO 2 INCHES
WILL BE POSSIBLE THROUGH 545 PM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...OCTAVIA...PAGE...BLACK FORK MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROADWAY REMEMBER...TURN AROUND DON'T DROWN. IT
ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.
&&
LAT...LON 3477 9467 3477 9445 3473 9444 3451 9445
3450 9446 3451 9472
$$
LACY1 follow-up statement
096
WGUS74 KTSA 112222
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
522 PM CDT SAT SEP 11 2010
OKC079-112232-
/O.CAN.KTSA.FF.W.0060.000000T0000Z-100911T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LE FLORE OK-
522 PM CDT SAT SEP 11 2010
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN LE FLORE COUNTY IS
CANCELLED...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING HAS BEEN CANCELLED.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.
LAT...LON 3477 9467 3477 9445 3473 9444 3451 9445
3450 9446 3451 9472
$$
LACYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 12:35 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Sep 11, 12:35 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1235 PM CDT SAT SEP 11 2010 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM. STRATOCU FIELD HAS EXPANDED ACROSS ALL TAF SITES WITH WIDESPREAD MVFR CEILINGS. CLEARING LINE IS PROGRESSING THROUGH FAR NE OK AND WILL CLEAR KTUL/KRVS WITHIN A FEW HOURS. REMAINDER OF TAF SITES WILL CLEAR BY EARLY EVENING WITH LIGHT WINDS AND SKC CONDITIONS PREVAILING. ANY AFTERNOON STORMS ARE EXPECTED TO REMAIN SOUTH OF KFSM/KMLC SITES. && .PREV DISCUSSION... /ISSUED 1003 AM CDT SAT SEP 11 2010/ ..UPDATE... DISCUSSION... ELEVATED CONVECTION AHEAD OF THE SURFACE COLD FRONT HAS JUST EXITED EASTERN AND SOUTHERN PORTIONS OF THE FORECAST AREA...WHILE THE ACTUAL FRONTAL BOUNDARY HAS CONTINUED SLOWLY SOUTHWARD AND EXTENDS FROM FAR NW AR INTO SW OK. POST FRONTAL STRATUS HAS THICKENED WITHIN THE PAST FEW HOURS AND LATEST RUC DATA SUGGEST THIS BAND OF CLOUDS WILL PERSIST INTO THE AFTERNOON WHILE SHIFTING SOUTHWARD WITH THE FRONT. UPDATED FORECAST WILL ADJUST FOR EXPECTED CLOUD COVER THOUGH WILL KEEP HIGH TEMPS AS IS FOR NOW AS AMPLE MID AFTERNOON SUNSHINE IS LIKELY. ALSO WILL MAINTAIN AFTERNOON PRECIP CHANCES FOR SOUTHEASTERN AREAS AS LATEST DATA CONTINUES WITH STORMS REDEVELOPING ALONG THE FRONT LATER TODAY. && .PRELIMINARY POINT TEMPS/POPS... TUL 88 61 89 64 / 10 10 10 10 FSM 91 65 90 60 / 30 10 10 0 MLC 91 65 90 62 / 20 10 10 0 BVO 87 57 88 59 / 10 0 10 10 FYV 86 55 86 53 / 10 10 10 0 BYV 86 56 83 53 / 10 10 0 0 MKO 89 62 87 61 / 10 10 10 0 MIO 85 56 87 58 / 10 0 10 10 F10 89 63 87 63 / 10 10 10 0 HHW 92 72 92 64 / 30 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...07
Hazardous weather outlook, Sep 11, 1:55 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 155 PM CDT SAT SEP 11 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 155 PM CDT SAT SEP 11 2010 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...FAR SOUTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... SCATTERED THUNDERSTORMS...POSSIBLY PRODUCING ISOLATED SEVERE WEATHER...WILL CONTINUE TO DEVELOP ACROSS FAR SOUTHEAST OKLAHOMA THIS AFTERNOON. INSTABILITY HAS INCREASED TO A LEVEL SUPPORTIVE OF LARGE HAIL AND ISOLATED DAMAGING WINDS WITH THE STRONGEST STORMS. THE COVERAGE AND INTENSITY OF ANY THUNDERSTORMS WILL DIMINISH TOWARD SUNSET. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY AND MONDAY...NO HAZARDS. TUESDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM CHANCES RETURN BY MID NEXT WEEK AND CONTINUE THROUGH THE END OF THE WORK WEEK. THIS WILL BE IN RESPONSE TO INCREASING LOW LEVEL MOISTURE AND AHEAD OF THE NEXT COLD FRONT...WHICH IS EXPECTED TO ARRIVE BY NEXT THURSDAY OR FRIDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Sep 11, 1:43 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
143 PM CDT SAT SEP 11 2010
OKZ076-111915-
LE FLORE OK-
143 PM CDT SAT SEP 11 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN LE FLORE
AT 143 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER FAR
SOUTHEASTERN LE FLORE COUNTY NORTHEAST OF BIG CEDAR...MOVING
SOUTHEAST AT 5 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3477 9461 3479 9446 3477 9444 3462 9445
3459 9445 3456 9457
TIME...MOT...LOC 1843Z 335DEG 5KT 3472 9451Special weather statement, Sep 11, 2:16 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
216 PM CDT SAT SEP 11 2010
OKZ076-112000-
LE FLORE OK-
216 PM CDT SAT SEP 11 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN LE FLORE
AT 215 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF BIG CEDAR...MOVING SOUTH AT 5 MPH. SOME LOCATIONS THAT MAY BE
AFFECTED BY THIS STORM INCLUDE...BIG CEDAR.
THIS STORM WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3459 9470 3482 9460 3480 9445 3458 9446
TIME...MOT...LOC 1915Z 010DEG 3KT 3471 9451
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 1:43 PM CDT | Special Weather Statement | TSA | LeFlore | 32 min |
| Sep 11, 2:16 PM CDT | Special Weather Statement | TSA | LeFlore | 44 min |
| Sep 11, 2:20 PM CDT | Areal Flood Advisory | TSA | LeFlore | 85 min |
| Sep 11, 3:34 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 30 min |
| Sep 11, 5:32 PM CDT | Special Weather Statement | TSA | Pushmataha | 28 min |
Nearby
Flash Flood Warnings in Oklahoma, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.